Could radiation for prostate cancer cause rectal bleeding?

Yes. One of the potential side effects for radiation therapy to treat prostate cancer is rectal bleeding. This can occur after brachytherapy or external beam therapy. This is called proctitis and is generally mild and self-limiting. It usually does not require any treatment other than conservative management such as maintaining soft bowel movements, hydration, and monitoring of blood work.
Yes. External radiation with latest method which is image guided has minimized the dose to the rectum but it is still possible and fairly common. Most cases resolve and easily managed but can be a recurring issue. I find rectal bleeding almost zero or less chance of happening in radiation with seeds or brachytherapy radiation methods.
Yes. But usually. Years after. Bleeding during radiotherapy is usually hemorrhoids. Proctitis occurs in 2-15% between 3 and 10 years with modern treatment, and mostly can be arrested by simple endoscopic procedure and a laser like treatment. Bladder and rectal problems are of low frequency now.

Related Questions

Hello my husband is only 38 and is a truck driver who has bee experiencing blood in stool should that b a sign of prostate cancer?

See a doctor. Your husband needs to see a primary care physician. Although typically not an initial sign of prostate cancer, blood in the stool can be from any number of things. This can be from the not so serious (hemorrhoids) to life threatening (bleeding in the stomach or intestine). Get him to the doctor. Read more...
Get evaluated. Blood in the stool can be due to bleeding hemorrhoids or a small tear from passing a large stool. His sitting for a living with little exercise is a risk for constipation. Blood in stools is also a possible sign of colon cancer. I recommend he be evaluated to determine the cause of his symptoms. Prostate cancer can be evaluated by blood test and exam. Read more...